MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OSTEORAPTOR CRVD 2.3 SA UB COBRD BLUE; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. OSTEORAPTOR CRVD 2.3 SA UB COBRD BLUE; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number 72203290
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Information (3190)
Date of Event 06/29/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an open reduction and internal fixation of left fifth metatarsal fracture, the anchor was fractured when screw in.The procedure was successfully completed with a backup device and no significant delay or further complications reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
One curved osteoraptor device used in treatment, was returned for evaluation.Instruction for use contains precautionary statements and recommendations for proper use of product.Per instruction for use recommendation is critical for ease of insertion and successful anchoring.The product is intended for hip and shoulder applications.The listed procedure was a ¿metatarsal fracture¿ which may have contributed to the failure.The inserter was returned bent at the distal end.The anchor was fractured at the proximal end where it was completely split open.This typically occurs with loss of axial alignment, use for leverage and excess torque applied.One strand of cobraid was loosely attached to the anchor but not the inserter.Per instruction for use: it is the surgeon¿s responsibility to be familiar with the appropriate surgical techniques prior to use of this device.Read these instructions completely prior to use.Implantation of the osteoraptor curved 2.3 suture anchor requires preparation of the insertion site.Pre-drilling with the appropriate smith & nephew flexible drill bit while using the smith & nephew curved guides is the required method of site preparation.Only use the appropriate flexible drill bits, flexible obturators, and curved guides intended for use with the osteoraptor curved 2.3 suture anchors.Use of other instruments may injure the patient, damage the instruments, or compromise the fixation.No indication suggests product did not meet specifications upon release for distribution.Product met specifications upon release to distribution.

Brand Name
OSTEORAPTOR CRVD 2.3 SA UB COBRD BLUE
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10292265
Report Number1219602-2020-01076
Device Sequence Number923226
Product Code MAI
UDI-Device Identifier00885554022254
UDI-Public00885554022254
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151105
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/02/2024
Device Model Number72203290
Device Catalogue Number72203290
Device Lot Number2027400
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2020
Initial Date Received by Manufacturer 06/29/2020
Supplement Date Received by Manufacturer07/29/2020
Initial Report FDA Received Date07/17/2020
Supplement Report FDA Received Date08/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age28 YR
Patient Weight70